Mathematical Programming

, Volume 139, Issue 1–2, pp 139–159 | Cite as

Metric regularity of epigraphical multivalued mappings and applications to vector optimization

Full Length Paper Series B

Abstract

In this work we combine in a meaningful way two techniques of variational analysis and nonsmooth optimization. On one hand, we use the error bound approach to study the metric regularity of some special types of multifunctions and, on the other hand, we exploit the incompatibility between the metric regularity and the Pareto minimality. This method allows us to present some \(\varepsilon \)-Fermat rules for set-valued optimization problem in the setting of general Banach spaces. Our results are comparable to several recent results in literature.

Keywords

Error bounds Metric regularity Pareto minimality Set-valued optimization 

Mathematics Subject Classification (2000)

49J52 49J53 90C30 

References

  1. 1.
    Aubin, J.P., Frankowska, H.: Set-Valued Analysis. Birkäuser, Basel (1990)MATHGoogle Scholar
  2. 2.
    Azé, D.: A survey on error bounds for lower semicontinuous functions. In: Proceedings of the 2003 MODE-SMAI Conference, ESAIM Proc., 1, EDP Sci., Les Ulis, pp. 1–17 (2003)Google Scholar
  3. 3.
    Azé, D., Corvellec, J.-N.: Characterizations of error bounds for lower semicontinuous functions on metric spaces. ESAIM Control Optim. Calc. Var. 10, 409–425 (2004)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Azé, D., Corvellec, J.-N., Luccheti, R.E.: Variational pairs and applications to stability in nonsmooth analysis. Nonlin. Anal. 49, 643–670 (2002)MATHCrossRefGoogle Scholar
  5. 5.
    Bao, T.Q., Mordukhovich, B.S.: Relative Pareto minimizers for multiobjective problems: existence and optimality conditions. Math. Program. Ser. A 122, 301–347 (2010)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Borwein, J.M., Zhu, Q.J.: Techniques of Variational Analysis. Springer, New York (2005)MATHGoogle Scholar
  7. 7.
    Borwein, J.M., Zhuang, D.M.: Verifiable necessary and sufficient conditions for openness and regularity of set-valued maps. J. Math. Anal. Appl. 134, 441–459 (1988)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    De Giorgi, E., Marino, A., Tosques, M.: Problemi di evoluzione in spazi metrici e curve di massima pendenza. Atti. Accad. Naz. Lincei Rend Cl. Sci. Fis. Mat. Natur. 68, 180–187 (1980)MathSciNetMATHGoogle Scholar
  9. 9.
    Dmitruk, A.V.: On a nonlocal metric regularity of nonlinear operators. Control Cybern. 34, 723–746 (2005)MathSciNetMATHGoogle Scholar
  10. 10.
    Dmitruk, A.V., Milyutin, A.A., Osmolovskiĭ, N.P.: Lyusternik’s theorem and the theory of extrema. Uspekhi Mat. Nauk 35, 11–46 (1980) (in Russian); English translation in. Russian Math. Surv. 35, 11–51 (1980)Google Scholar
  11. 11.
    Dontchev, A.L., Frankowska, H.: Lyusternik-Graves theorem and fixed points. Proc. Am. Math. Soc. 139, 521–534 (2010)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Dontchev, A.L., Rockafellar, R.T.: Implicit Functions and Solution Mappings. Springer, Berlin (2009)MATHCrossRefGoogle Scholar
  13. 13.
    Dontchev, A.L., Lewis, A.S., Rockafellar, R.T.: The radius of metric regularity. Trans. Am. Math. Soc. 355, 493–517 (2003)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Durea, M., Strugariu, R.: On some Fermat rules for set-valued optimization problems. Optimization 60, 575–591 (2011)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Durea, M., Strugariu, R.: Optimality conditions in terms of Bouligand derivatives for Pareto efficiency in set-valued optimization. Optim. Lett. 5, 141–151 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Ekeland, I.: On the variational principle. J. Math. Anal. Appl. 47, 324–353 (1974)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Graves, L.M.: Some mapping theorems. Duke Math. J. 17, 111–114 (1950)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Halkin, H., Neustadt, L.W.: General necessary conditions for optimization problems. Proc. Natl. Acad. Sci. USA 56, 1066–1071 (1966)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Ioffe, A.D.: Metric regularity and subdifferential calculus. Uspekhi Mat. Nauk 55, 103–162 (2000); English translation in Math. Surv. 55, 501–558 (2000)Google Scholar
  20. 20.
    Ioffe, A.D.: Towards variational analysis in metric spaces: metric regularity and fixed points. Math. Programm. Ser. B 123, 241–252 (2010)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Jourani, A., Thibault, L.: Metric regularity for strongly compactly Lipschitzian mappings. Nonlinear Anal. TMA 24, 229–240 (1995)MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Jourani, A., Thibault, L.: Verifiable conditions for openness and metric regularity of multivalued mappings in Banach spaces. Trans. Am. Math. Soc. 347, 1255–1268 (1995)MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    Jourani, A., Thibault, L.: Coderivatives of multivalued mappings, locally compact cones and metric regularity. Nonlinear Anal. TMA 35, 925–945 (1998)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Klatte, D., Kummer, B.: Nonsmooth equations in optimization. Regularity, calculus, methods and applications. Nonconvex Optim. Appl. 60 (2002) Kluwer Academic Publishers, DordrechtGoogle Scholar
  25. 25.
    Ledyaev, Y., Zhu, Q.: Implicit multifunction theorems. Set-Valued Anal. 7, 209–238 (1999)MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Lyusternik, L.A.: On conditional extrema of functionals. Math. Sbornik 41, 390–401 (1934). (in Russian)MATHGoogle Scholar
  27. 27.
    Mordukhovich, B.S.: Metric approximations and necessary optimality conditions for general classes of extremal problems. Soviet Math. Dokl. 22, 526–530 (1980)MATHGoogle Scholar
  28. 28.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation, Vol. I: Basic Theory, Vol. II: Applications, Springer, Grundlehren der mathematischen Wissenschaften (A Series of Comprehensive Studies in Mathematics), vols. 330, 331, Berlin (2006)Google Scholar
  29. 29.
    Mordukhovich, B.S., Shao, Y.: Differential characterizations of covering, metric regularity, and Lipschitzian properties of multifunctions between Banach spaces. Nonlinear Anal. TMA 25, 1401–1424 (1995)MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    Mordukhovich, B.S., Shao, Y.: Nonsmooth sequential analysis in Asplund spaces. Trans. Am. Math. Soc. 348, 1235–1280 (1996)MathSciNetMATHCrossRefGoogle Scholar
  31. 31.
    Mordukhovich, B.S., Shao, Y.: Stability of set-valued mappings in infinite dimensions: point criteria and applications. SIAM J. Control Optim. 35, 285–314 (1997)MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    Ngai, H.V., Théra, M.: Error bounds in metric spaces and application to the perturbation stability of metric regularity. SIAM J. Optim. 19, 1–20 (2008)MathSciNetMATHCrossRefGoogle Scholar
  33. 33.
    Ngai, H.V., Nguyen, H.T., Théra, M.: Implicit multifunction theorems in complete metric spaces. Math. Program. (to appear)Google Scholar
  34. 34.
    Ng, K.F., Zheng, X.Y.: Error bound for lower semicontinuous functions in normed spaces. SIAM J. Optim. 12, 1–17 (2001)MathSciNetMATHCrossRefGoogle Scholar
  35. 35.
    Penot, J.-P.: Regularity, openness and Lipschitzian behavior of multifunctions. Nonlinear Anal. 13, 629–643 (1989)MathSciNetMATHCrossRefGoogle Scholar
  36. 36.
    Penot, J.-P.: Compactness properties, openness criteria and coderivatives. Set-Valued Anal. 6, 363–380 (1998)MathSciNetMATHCrossRefGoogle Scholar
  37. 37.
    Robinson, S.M.: Extension of Newton’s method to nonlinear functions with values in a cone. Numer. Math. 19, 341–347 (1972)MathSciNetMATHCrossRefGoogle Scholar
  38. 38.
    Robinson, S.M.: Regularity and stability for convex multivalued functions. Math. Oper. Res. 1, 130–143 (1976)MathSciNetMATHCrossRefGoogle Scholar
  39. 39.
    Robinson, S.M.: Strongly regular generalized equations. Math. Oper. Res. 5, 43–62 (1980)MathSciNetMATHCrossRefGoogle Scholar
  40. 40.
    Rockafellar, R.T., Wets, R.: Variational Analysis. Grundlehren der mathematischen Wissenschaften (A Series of Comprehensive Studies in Mathematics), vol. 317. Springer, Berlin (1998)Google Scholar
  41. 41.
    Ursescu, C.: Multifunctions with closed convex graphs. Czech. Math. J. 25, 438–441 (1975)MathSciNetGoogle Scholar
  42. 42.
    Ursescu, C.: Inherited openness. Revue Roumaine des Mathématiques Pures et Appliquées 41, 401–416 (1996)MathSciNetMATHGoogle Scholar
  43. 43.
    Wu, Z., Ye, J.: On error bounds for lower semicontinuous functions. Math. Program. 92, 301–314 (2002)MathSciNetMATHCrossRefGoogle Scholar
  44. 44.
    Zălinescu, C.: Convex Analysis in General Vector Spaces. World Scientific, Singapore (2002)MATHCrossRefGoogle Scholar
  45. 45.
    Zheng, X.Y., Ng, K.F.: The Fermat rule for multifunctions on Banach spaces. Math. Program. Ser. A 104, 69–90 (2005)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg and Mathematical Optimization Society 2013

Authors and Affiliations

  • Marius Durea
    • 1
  • Huu Tron Nguyen
    • 2
    • 3
  • Radu Strugariu
    • 4
  1. 1.Faculty of Mathematics“Al. I. Cuza” UniversityIaşiRomania
  2. 2.University of Quy NhonQui NhonVietnam
  3. 3.Laboratoire XLIM, UMR-CNRS 6172Université de LimogesLimogesFrance
  4. 4.Department of Mathematics and Informatics“Gh. Asachi” Technical UniversityIaşiRomania

Personalised recommendations